MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. NOVASIL LATEX-FREE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. NOVASIL LATEX-FREE EMBOLECTOMY CATHETER
Catalog Number 1801-48
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the catheters back for evaluation since the devices have been discarded due to these devices being used in a hepatitis infected patient.However, we were able to confirm the reported incident for one device from the pictures of the defect provided to us.The proximal ligature was observed to have partially unwound.However, most of the proximal ligature were in proper position and were holding the balloon.The exact lot number of the catheters that were used in the procedure could not be determined.However, a review of batch records of the three most probable lot numbers (nse1942, nse1953, nse1947) that could have been used in the procedure did not reveal any discrepancies in the manufacturing process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from any of these lot numbers.At this time, we are inconclusive about the root cause of the defect.It is possible that the tension or the amount of glue applied during winding on this section of the ligature was not strong enough to prevent it from unwinding during the procedure.There was no injury or any impact on the patient's health as the result of this incident.
 
Event or Problem Description
The proximal ligature was found to have partially unwound during thrombectomy procedure in two of the novasil embolectomy catheters.

Brand Name
NOVASIL LATEX-FREE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7877813
Report Number1220948-2018-00067
Device Sequence Number2365586
Product Code DXE
UDI-Device Identifier00840663100927
UDI-Public00840663100927
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1801-48
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1